Connect
MJA
MJA

Histiocytoid Sweet syndrome

Kirsty JL Wark and Helena Crawshaw
Med J Aust 2019; 211 (9): . || doi: 10.5694/mja2.50367
Published online: 4 November 2019

A 48‐year‐old man presented with a 3‐day history of a rapidly progressing painful and pruritic cutaneous eruption and fever. He had used methamphetamine a week before the eruption. His past medical history was otherwise unremarkable. The eruption was photodistributed, with erythematous to violaceous papules and pseudo‐bullae in the face, ears, neck, upper chest and the dorsal aspect of his forearms and hands (Figure, A and B). He was febrile and tachycardic. Full blood count revealed a neutrophilia. An infective screen was negative. Biopsies demonstrated subepidermal oedema and a dense dermal infiltrate composed of neutrophils, histiocytes and lymphocytes, consistent with histiocytoid Sweet syndrome. Solid organ and haematological malignancy screening were negative. He was treated with prednisolone 30 mg daily and topical emollient therapies, with resolution of his fevers and cutaneous eruption within 10 days. Histiocytoid Sweet syndrome can be idiopathic, associated with underlying malignancy, or drug‐induced.1,2

  • Kirsty JL Wark
  • Helena Crawshaw

  • Liverpool Hospital, Sydney, NSW


Acknowledgements: 

We thank Ian McCrossin, Jay Ramanathan, Colin MacArthur and Alicia O'Connor for their advice and guidance in the preparation of this manuscript.

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

You do not have permission to add a response to this article.